Change search
ReferencesLink to record
Permanent link

Direct link
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2009 (English)In: Pacific Journal of Mathematics, ISSN 0030-8730, Vol. 243, no 2, 313-329 p.Article in journal (Refereed) Published
Abstract [en]

Let S be a finite alphabet. An injective word over S is a word over S such that each letter in S appears at most once in the word. For an abstract simplicial complex Delta, let Gamma(Delta) be the Boolean cell complex whose cells are indexed by all injective words over the sets forming the faces of Delta. The boundary of a cell indexed by a given word w consists of those cells that are indexed by subwords of w. For a partial order P on S, we study the subcomplex Gamma(Delta, P) of Gamma(Delta) consisting of those cells that are indexed by words whose letters are arranged in increasing order with respect to some linear extension of the order P. For a graph G = (S, E) on vertex set S and a word w over S, let [w] be the class of all words that we can obtain from w via a sequence of commutations ss' -> s's s such that {s, s'} g is not an edge in E. We study the Boolean cell complex Gamma/G(Delta) whose cells are indexed by commutation classes [w] of words indexing cells in Gamma(Delta). We prove: If Delta is shellable then so are Gamma(Delta, P) and Gamma/G(Delta). If Delta is Cohen-Macaulay (respectively sequentially Cohen-Macaulay) then so are Gamma(Delta, P) and Gamma/G(Delta). The complex Gamma(Delta) is partitionable. Our work generalizes work by Farmer and by Bjorner and Wachs on the complex of all injective words.

Place, publisher, year, edition, pages
2009. Vol. 243, no 2, 313-329 p.
Keyword [en]
injective word, Boolean cell complex, simplicial complex, Cohen-Macaulay complex, shellable complex, linear-groups, homology, stability, posets
URN: urn:nbn:se:kth:diva-18976ISI: 000272030600007ScopusID: 2-s2.0-77950196906OAI: diva2:337023
QC 20100525Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2011-02-22Bibliographically approved

Open Access in DiVA

No full text


Search in DiVA

By author/editor
Jonsson, JakobWelker, Volkmar
By organisation
Mathematics (Div.)
In the same journal
Pacific Journal of Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Total: 24 hits
ReferencesLink to record
Permanent link

Direct link